Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 23, 2024, 2:23 AM MST for 6 counties in Arizona. It took effect at Mar 24, 2024, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2024, 2:23 AM MST (09:23 UTC)
- In effect from
- Mar 24, 2024, 8:00 AM MST
- Expired
- Mar 24, 2024, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3488 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WWUS75 KTWC 230923 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 223 AM MST Sat Mar 23 2024 AZZ507>514-232300- /O.NEW.KTWC.WI.Y.0004.240324T1500Z-240325T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 223 AM MST Sat Mar 23 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to around 45 mph. * WHERE...All of Greenlee, Cochise and Graham counties, far southeast Pima and northeast Santa Cruz counties, as well as the Santa Rita, Catalina and Rincon Mountains. * WHEN...From 8 AM to 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
273 WWUS75 KTWC 232133 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 233 PM MST Sat Mar 23 2024 AZZ507>514-241200- /O.CON.KTWC.WI.Y.0004.240324T1500Z-240325T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 233 PM MST Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to around 45 mph with locally higher gusts possible over higher terrain. * WHERE...All of Greenlee, Cochise and Graham counties, far southeast Pima and northeast Santa Cruz counties, as well as the Santa Rita, Catalina and Rincon Mountains. * WHEN...From 8 AM to 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
318 WWUS75 KTWC 240821 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 121 AM MST Sun Mar 24 2024 AZZ507>514-242230- /O.CON.KTWC.WI.Y.0004.240324T1500Z-240325T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 121 AM MST Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to around 45 mph with locally higher gusts possible over higher terrain. * WHERE...All of Greenlee, Cochise and Graham counties, far southeast Pima and northeast Santa Cruz counties, as well as the Santa Rita, Catalina and Rincon Mountains. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
400 WWUS75 KTWC 241246 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 546 AM MST Sun Mar 24 2024 AZZ507>514-242315- /O.CON.KTWC.WI.Y.0004.240324T1500Z-240325T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 546 AM MST Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to around 45 mph with locally higher gusts possible over higher terrain. * WHERE...All of Greenlee, Cochise and Graham counties, far southeast Pima and northeast Santa Cruz counties, as well as the Santa Rita, Catalina and Rincon Mountains. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
478 WWUS75 KTWC 242108 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 208 PM MST Sun Mar 24 2024 AZZ507>514-250300- /O.CON.KTWC.WI.Y.0004.000000T0000Z-240325T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 208 PM MST Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to around 45 mph with locally higher gusts possible over higher terrain. These winds will continue this afternoon then diminish early this evening. * WHERE...All of Greenlee, Cochise and Graham counties, far southeast Pima and northeast Santa Cruz counties, as well as the Santa Rita, Catalina and Rincon Mountains. * WHEN...Through 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
966 WWUS75 KTWC 250252 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 752 PM MST Sun Mar 24 2024 AZZ507>514-250400- /O.EXP.KTWC.WI.Y.0004.000000T0000Z-240325T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 752 PM MST Sun Mar 24 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Wind speeds are diminishing across the region, thus the Wind Advisory will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:06 AM MST, 17 minutes earlier.
Area forecast discussion, Mar 23, 2:06 AM MST, 17 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 206 AM MST Sat Mar 23 2024 .SYNOPSIS...Dry and warm today. A storm system will then move across the area late tonight through Tuesday of next week, resulting in much cooler temperatures, strong gusty winds and a chance of valley rain and mountain snow. Breezy southwest winds this afternoon ahead of the system and then windy conditions especially east of Tucson on Sunday. && .DISCUSSION...High pressure aloft continues to flatten out and shift east of the area in advance of a storm system that will move across the area tonight into next Tuesday. Breezy southwest winds are expected across southeast Arizona today in advance of this system. While wind speeds/RH values exceed critical fire weather thresholds, fire danger levels remain in the low to moderate categories due to above normal precipitation and no Fire Weather Watches and/or Red Flag Warnings will be issued. Winds speeds are expected to remain below wind advisory levels for most of the area today, although an isolated locale or two may briefly reach criteria. However, wind speeds exceeding advisory levels looks likely on Sunday, especially to the east of Tucson and have issued a wind advisory for those locations. The advisory will be in effect from 15Z Sunday through 03Z Monday. Wind speeds in the advisory area will be 25-35 mph with gusts to around 45 mph. For more information on this product please refer to PHXNPWTWC. Blowing dust will also be a concern this afternoon and on Sunday for locations prone to blowing dust, such as I-10 from Willcox to San Simon and I-10 from Red Rock northward. As the storm system moves into the area tonight an associated frontal band sweeps across the forecast area between 06Z-12Z Sunday, resulting in good chance to likely pops for the eastern two-thirds of the forecast area. Precipitation amounts along this frontal boundary will be 0.10"-0.20" in the valleys and up to 0.50" in the mountains. The main precipitation event continues to be Sunday night into Monday as a stronger disturbance rounds the base of the trough across Arizona. High temperatures Sunday will be 15-20 degrees below normal, with highs only in the mid 50s to mid 60s in the valleys. Similar temperatures are expected Monday. Storm total rainfall in the valleys will generally be 0.20"-0.35" (locally up to 0.50") and 0.50"-1.25" in the mountains. Snow levels will lower to 5k ft by Sunday morning and remain at that level through the event. Snowfall totals in the Sky Islands and White Mountains by late Monday will be 4-10 inches, with a few local amounts of up to a foot above 8k ft. Lingering precipitation chances continue on Tuesday, mainly from Tucson eastward as the models show a disturbance dropping down the back side of the exiting system across the eastern half of the state. High temperature warm up a couple of degrees on Tuesday (versus Sunday and Monday), but will still be nearly 10 degrees below normal. Readings then warm to near normal the latter half of next week, along with a return to dry conditions Wednesday through Friday. The ensembles and cluster analysis both point to the potential for yet another system moving across the area next weekend. && .AVIATION...Valid through 24/12Z. SCT-BKN clouds AOA 20k ft AGL til 24/03Z, then BKN-OVC clouds at 5k- 8k ft AGL thru the end of the valid period. Aft 24/06Z, SCT-NMRS valley -SHRA/mountain -SHSN. SFC wind less than 12 kts thru 23/16Z, then increasing SFC wind and SWLY wind at 15-22 kts with gusts 25-32 kts from 23/19Z thru end of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warm and dry conditions are expected across southeast Arizona today, with high temperatures 2-4 degrees above normal and minimum RHs in the 8-15 percent range in the valleys. A storm system will move into the region late tonight through Tuesday of next week, resulting in strong and gusty winds, much cooler temperatures, precipitation chances and higher relative humidity values. High temperatures lower to 15-20 degrees below normal on Sunday and Monday, before warming back to near normal the latter half of next week. 20-foot winds will be southwest at 20-25 mph and gusts to around 35 mph today, with even stronger winds expected on Sunday, especially to the east of Tucson. While min RH values today will be at or below critical thresholds and wind speeds exceed critical thresholds, fire danger levels are currently in the low to moderate category, so no Fire Weather Watches and/or Red Flag Warnings are anticipated at this time. Min RH values increase to well above critical thresholds on Sunday. && .TWC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM to 8 PM MST Sunday for AZZ507>514. && Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:31 PM MST | Winter Weather Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.